Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Feeling goose bumps when laying. Feeling short of breath. Having heart palpitations. What can be done?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1239 Questions
Hi, For the past two days I have been having this feeling in my legs like a motor in them and sometimes goose bumps and when I lay down they tend to twitch only once or twice..I also am feeling short of breath. I am really scared and anxious why this is happening. I've been fasting for a month now (ramadan) and yes my eating habits were not that good( eating poorly)..I used to have heart palpitations before but they stoped since I stoped to drink feets would get swollen but only at work when sitting for too long and they get back to normal fast when at home and they never swell when im not at work. I have iron and Vit D deficincy and taking B12 (prescribed by a doctor). Thank you.
Posted Wed, 28 Aug 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 36 minutes later
Respected Ma'm
I would like you to please explain in detail about this feeling of having a motor in legs? Is it pain/ tenderness to touch/ swelling/excessive twiching? How long does these episodes last? If there is a change in color of toes? If the legs feel to cold to touch?
How long you feel short of breath? Does the feeling of shortness of breath occurs at rest only? If it increases with exertion ? Do you have any simultaneous chest discomfort? Does the shortness of breath is associated with wheezing? Does it seem like a previous episode of asthma? What medications for asthma you are taking currently? (This is important).
Please also tell about any other medical illness you have beside hypothyroidism, asthma & sinusitis.
I will be glad to explain your symptoms , once you revert back with these details.
Sukhvinder Singh
Above answer was peer-reviewed by
Follow-up: Feeling goose bumps when laying. Feeling short of breath. Having heart palpitations. What can be done? 16 minutes later
To be honest 5 days a go I stopped taking my thyroid med for 3 days in a row (plus having a poor diet) and this is exactly when I started feeling like I'm scared or overwhelmed and worried about something, Then at night when I went to sleep I had the leg feeling so I decided to google it and it said (BIG CHANCE OF HEART FAILURE). So plus being already scared I started feeling short of breath. I don't think I have any chest discomfort but I'm really worried that I start imagining things like pain not only in my left side but the right as well. As for the asthma med I only take Ventolene inhaler when needed. And no wheezing with shorness of breath.
P.S I'm an overly anxious person, I tend to worry and think much about things that is not worth it. plus I could get depressed easily.
Thank you.

Forgot to mention that there's no changes in color in toes and they're not cold to touch even tho I feel it's cold but when I touch it feels normal. There's no pain/ tenderness to touch/ swelling/excessive twiching..its just the motor feeling.
Answered by Dr. Sukhvinder Singh 37 minutes later
Respected Ma'm
The kind of feeling you describe is not which is there in heart failure. In heart failure it is the swelling at the ankle which will come and later on involve relatively upper portion of leg.
The pain in leg if associated with change in color of toes (pale or bluish) or loss of feeling of touch is a sign of occlusion of blood vessels of leg but i do not think you have any of these symptoms? Do you? A pain in leg or lower limbs is not a feature of heart attack.
The shortness of breath of heart failure will be more on lying down in bed rather than sitting and it will be increased by walking or exertion.
The feeling of excessive twiching of calf muscles (leg muscles) can be caused by ventorlin inhaler, by poor long term control of thyroid problem or by prolonged fasting also.
Stopping thyroid medication for 3 days only will not effect your thyroid control much and will not produce sudden symptoms.
I hope it gives you some insight. Feel free to discuss further. I would be happy to answer if you want to ask about your problem with more details.

Above answer was peer-reviewed by
Follow-up: Feeling goose bumps when laying. Feeling short of breath. Having heart palpitations. What can be done? 41 minutes later
Thank you Doctor for your help..As I said my legs would get swollen but only when I am at work while sitting in my chair for a long time (4hours)..and it would be from the ankle and below but not above plus the swelling would go down when at home (I never have it when in vacation) unless I'm in a car for a long time..My feet does not hurt it's just this strange feeling I'm having. Thank you for your precious time and for answering my question..A great site with great doctors.
Answered by Dr. Sukhvinder Singh 8 hours later
Respected Ma'm
These are not features of heart attack. This may be a normal variant. At times they represent early venous insufficiency. I would advise you to try to keep your legs in non-dependent posture at work, like keeping your legs on a stool/ chair in front of you and trying to keep them as straight as possible. This will help in reducing swelling at work and will be good for health of your leg veins.
Try to maintain a regular eating plan. Do not miss your thyroxine tablets.
Have a good health.
Sukhvinder Singh
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor